Alert archive / Ohio / Wind Advisories in 2019
Wind Advisory 16, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Dec 30, 2019, 4:23 AM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2019, 4:23 AM EST (09:23 UTC)
- Expired
- Dec 30, 2019, 11:53 AM EST
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS71 KCLE 300923 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 423 AM EST Mon Dec 30 2019 OHZ003-006>011-017>020-027>031-036>038-047-301800- /O.NEW.KCLE.WI.Y.0016.191230T0923Z-191230T1800Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca- Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Findlay, Tiffin, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, Millersburg, and Mount Vernon 423 AM EST Mon Dec 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will likely occur this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
847 WWUS71 KCLE 301100 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 600 AM EST Mon Dec 30 2019 OHZ012>014-021>023-032-033-089-PAZ001>003-301800- /O.EXA.KCLE.WI.Y.0016.000000T0000Z-191230T1800Z/ Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark- Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- Including the cities of Mentor, Chardon, Jefferson, Akron, Ravenna, Warren, Canton, Youngstown, Ashtabula, Erie, Edinboro, and Meadville 600 AM EST Mon Dec 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of northwest Pennsylvania and northeast Ohio. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will likely occur this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OHZ003-006>011-017>020-027>031-036>038-047-301800- /O.CON.KCLE.WI.Y.0016.000000T0000Z-191230T1800Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca- Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Findlay, Tiffin, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, Millersburg, and Mount Vernon 600 AM EST Mon Dec 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will likely occur this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
982 WWUS71 KCLE 301653 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1153 AM EST Mon Dec 30 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301800- /O.CAN.KCLE.WI.Y.0016.000000T0000Z-191230T1800Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Ashtabula, Erie, Edinboro, and Meadville 1153 AM EST Mon Dec 30 2019 ...WIND ADVISORY IS CANCELLED... While winds will gust between 30 and 40 mph at times into the afternoon, they are expected to remain below advisory levels. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Dec 30, 12:58 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 30, 12:58 AM EST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1258 AM EST Mon Dec 30 2019
.SYNOPSIS...
Deep low pressure over Minnesota this evening will move
eastward across the Great Lakes through Tuesday. A cold front
will move into the area early Monday morning. A ridge of high
pressure will build over the area on Wednesday and then slide
off the east coast on Thursday.
&&
.NEAR TERM /THROUGH TODAY/...
Rainfall over the last 6 hours has been on the light side with
only a few hundredths to maybe a couple tenths. So rivers have
continued a slow raise across the region but all remain well
below action stages.
The light rain will continue through at least 06Z-08Z. We do
see a dry slot that should rotate into the area as surface low
pressure takes shape near southern Indiana and quickly deepens
as it lifts northward to eastern Michigan by 12Z. This may be
enough to mix some stronger winds to the surface for a couple
hours. Current thinking is that the strongest winds gusts will
only persist for a couple hours and speeds look to be just under
the 40 knot criteria. So will hold off on a wind advisory for
the western, central and lakeshore portions of the CWA for now.
Previous Discussion...
Center of the surface low pressure will drift over the Upper
Lakes tonight and meander over the lakes region through Tuesday.
Widespread precipitation extends across upstate NY down into LA
with moderate rainfall across most of the local area. Some
breaks in the rain shield showing up this afternoon as a dry
slot moves into the low levels bringing more drizzle than rain
at times. The area remains in the warm sector with dew points in
the mid 50s going into tonight which will keep temperatures
about 30 degrees above normal.
Shortwave energy will move into the Ohio Valley tonight
shifting the center of the surface low locally between Toledo
and Detroit early Monday morning before lifting back northwest.
This second plume of moisture will fill in any holes this
evening created by a low level dry slot, and bring another round
of moderate rain showers. Looking at strong deep layer shear
and theta-e early Monday morning mainly before daybreak. Looking
at a period of instability associated with an advancing occluded
front between 3 and 8 am, sufficient to support some isolated
thunderstorms. Winds will become gusty out of the s/se around 30
to 40 mph for much of the area early morning across much of the
area, with higher speeds possible on the Erie PA lakeshore due
to downslope enhancement.
The main axis of moisture will shift east on Monday, however
the area remain in southerly flow and lingering low level
moisture with the cold pool aloft should be sufficient to
produce some scattered rain chances through the better part of
the day. Wrap around cold air advection will move in Monday
Night with our highest temperatures in the morning. By Monday
night there will be a transition over to snow.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Nearly vertically stacked low pressure system will slowly move east
across the Central Great Lakes on Tuesday, with the trough pivoting
through and bringing a renewed push of cold advection. Light
precipitation is expected across much of the area with upward motion
ahead of the upper level trough. Temperatures will not recover much
during the day on Tuesday with most ares experiencing snow but
possibly mixing with rain along the lakeshore and in portions of
northeast Ohio. Did speed up the timing of the precip slightly from
the previous forecast. Much of the area can expect a half inch to an
inch of snow, although may struggle to stick with temperatures near
or just above the freezing mark. By Tuesday night, will expect to
see some lake enhanced snow showers developing with westerly flow
across Lake Erie. The airmass is not overly cold but instability is
sufficient with westerly flow focused towards lakeshore areas and
into NW Pennsylvania. Portions of the snowbelt can expect another 1
to 5 inches with the highest amounts over the higher terrain in NW
PA.
By Wednesday morning, moisture depth will strip away from west to
east with the flow also backing to southwest as high pressure builds
into the Ohio Valley. This will push snow showers offshore by
afternoon and allow for a slight warm up in temperatures as 850mb
temperatures warm back to near -2C by afternoon.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Upper level flow amplifies on Thursday as a deep trough develops
over the Plains. Another good surge of moisture will approach from
the Gulf with another round of rain arriving Thursday night into
Friday with above normal temperatures again. Cold advection behind
this system is not very strong and although we could see a brief mix
with snow on Friday night/Saturday morning, this should be brief.
Temperatures look to remain mild into next weekend before falling as
a stronger cold front arrives Sunday.
&&
.AVIATION /06Z Monday THROUGH Friday/...
A developing surface low centered near KDAY at time of writing
should deepen overall as it moves generally north-northwestward
and becomes centered near the eastern portion of MI's Upper
Peninsula by the end of the TAF period. An occluded front
accompanying this low should sweep northeastward through
northern OH and northwest PA between roughly 07Z and 13Z/Mon.
Primarily easterly to southeasterly surface winds and pockets of
low-level wind shear are expected ahead of the occluded front.
Behind the front, surface winds become southwesterly and gusty.
These southwesterly winds could gust as high as 25 to 35 knots.
Ceilings and visibility will exhibit large variability in
periods of primarily light to moderate rain ahead of the front,
with ceilings and visibility expected to trend MVFR to IFR. A
few brief thunderstorms are possible along and ahead of the
occluded front. Behind the front, ceilings and visibility
should trend VFR to MVFR with rain showers becoming more
sporadic. These showers should change to snow showers after
00Z/Tue as colder air overspreads the region.
.OUTLOOK...Non-VFR clouds may linger across extreme NE OH/NW PA
through Wednesday. Non-VFR also possible Thursday night into
Friday with rain.
&&
.MARINE...
A Small Craft Advisory has been issued for Monday as another area of
low pressure undergoes rapid deepening as it tracks north from the
Gulf Coast to southeast Michigan Monday morning then continues north
to eastern Lake Superior. Southeast winds will ramp up in the
Pennsylvania waters early Monday with winds of 20-25 knots and
higher gusts. Then as the low moves north into Michigan, an occluded
front will lift north across Lake Erie, causing winds to shift to
the southwest and ramp up to 30 knots on the western basin of the
lake. The southwest flow will result in waves also building to 3 to
5 feet in the central and eastern nearshore waters. Water levels
will also fall on the western basin of Lake Erie and may approach
but are expected to remain above the critical mark. Winds will drop
off briefly Monday evening then ramp up again late Monday night into
Tuesday with the passage of the next trough and cold advection with
winds ramping up to 30 knots. The Small Craft will need to be
extended into Wednesday with high winds and waves. A ridge will
expand north up the Ohio Valley Wednesday with improving conditions
late in the day.
The next low pressure system to impact the region will track
northeast near Lake Erie Friday night into Saturday although models
are exhibiting some spread with the track of this system which will
have an effect on wind direction and speed.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM early this morning to 9 PM EST
this evening for LEZ142>149.
&&
SYNOPSIS...Jamison
NEAR TERM...Jamison/MM
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Jaszka
MARINE...KECHazardous weather outlook, Dec 30, 4:20 AM EST, 3 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 AM EST Mon Dec 30 2019 OHZ003-006>011-017>020-027>031-036>038-047-310930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes- Knox- 420 AM EST Mon Dec 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of steady snow are possible on Tuesday and may produce snow accumulations of 1 to 3 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-310930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 420 AM EST Mon Dec 30 2019 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. Southwesterly wind gusts up to 35 to 45 mph are expected later this morning through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-089-PAZ001>003-310930- Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 420 AM EST Mon Dec 30 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Southwesterly wind gusts up to 35 to 45 mph are expected later this morning through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of steady to heavy snow are expected on Tuesday and may produce snow accumulations of 2 to 5 inches. Lake effect snows on Wednesday may produce another 1 to 3 inches of snow accumulation, especially in northwest Pennsylvania. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ021>023-032-033-310930- Summit-Portage-Trumbull-Stark-Mahoning- 420 AM EST Mon Dec 30 2019 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and tonight. Southwesterly wind gusts up to 35 to 45 mph are expected later this morning through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of steady snow are possible on Tuesday and may produce snow accumulations of 1 to 3 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 6:27 AM EST | Special Marine Warning | CLE | 93 min | |
| Dec 30, 7:44 AM EST | Special Marine Warning | CLE | 91 min | |
| Dec 30, 11:10 AM EST | Low Water Advisory | CLE | 10 hr |
Nearby
Wind Advisories in Ohio, 2019Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.